Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Pregnant, UTI. Taken antibiotics, syrup for UTI. Should we continue the pregnancy?

Hi Sir, Last month around 17th day after period my wife got UTI and mild abdominal discompfort.we met a doctor. Gynaecologist sugessted that better don t conceive this month and gave mensil for 10 days and antibiotic for UTI and some syrup for UTI,she responded well but now already 37days pregnant test is positive when We cnsult OG doctor.she says better to continue pregnancy and she says this drugs wont harm the foetus .Kindly suggest me what shall we do now.
Asked On : Sat, 11 Aug 2012
Answers:  2 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
OBGYN 's  Response
Thanks for posting your query.
In early pregnancy all medications except folvite should be avoided.
But as your wife was already taking these medications, so it is better to continue pregnancy & get ultrasound scan in early pregnancy,nucal translucency scan & triple test on time & as guide by your gynaecologist.
All the best.
Answered: Tue, 4 Sep 2012
I find this answer helpful
OBGYN Dr. Shanti Vennam's  Response
Mensil is used as a birth control pill. It should not be used during pregnancy. It has been reported to produce birth defects. It is possible that your wife may have conceived before she contracted the urinary infection. The earliest tests to detect birth defects can be done at 10-12 weeks after last menstrual period. So, if you wish to continue the pregnancy, you have to be cautious about anomalies that may need an abortion at a later date. Even the diagnostic tests have the risk of causing abortion. So, I advice you to discuss thoroughly with your wife's doctor and take a decision. Good luck.
Answered: Tue, 4 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor